Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

On the convex hull of symmetric stable processes


Authors: Jürgen Kampf, Günter Last and Ilya Molchanov
Journal: Proc. Amer. Math. Soc. 140 (2012), 2527-2535
MSC (2010): Primary 60G52; Secondary 28A75, 60D05
Published electronically: January 18, 2012
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \alpha \in (1,2]$ and $ X$ be an $ \mathbb{R}^d$-valued symmetric $ \alpha $-stable Lévy process starting at 0. We consider the closure $ S_t$ of the path described by $ X$ on the interval $ [0,t]$ and its convex hull $ Z_t$. The first result of this paper provides a formula for certain mean mixed volumes of $ Z_t$ and in particular for the expected first intrinsic volume of $ Z_t$. The second result deals with the asymptotics of the expected volume of the stable sausage $ Z_t+B$ (where $ B$ is an arbitrary convex body with interior points) as $ t\to 0$. For this we assume that $ X$ has independent components.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 60G52, 28A75, 60D05

Retrieve articles in all journals with MSC (2010): 60G52, 28A75, 60D05


Additional Information

Jürgen Kampf
Affiliation: AG Statistik, TU Kaiserslautern, 67653 Kaiserslautern, Germany
Email: kampf@mathematik.uni-kl.de

Günter Last
Affiliation: Institut für Stochastik, Karlsruhe Institute of Technology, 76128 Karlsruhe, Germany
Email: guenter.last@kit.edu

Ilya Molchanov
Affiliation: Institute of Mathematical Statistics and Actuarial Science, University of Bern, Sidlerstrasse 5, 3012 Bern, Switzerland
Email: ilya.molchanov@stat.unibe.ch

DOI: http://dx.doi.org/10.1090/S0002-9939-2012-11128-1
PII: S 0002-9939(2012)11128-1
Received by editor(s): December 9, 2010
Received by editor(s) in revised form: February 25, 2011
Published electronically: January 18, 2012
Additional Notes: The third author was partially supported by Swiss National Science Foundation Grant No. 200021-126503.
The authors are grateful to the referee for a careful reading of the paper.
Communicated by: Richard C. Bradley
Article copyright: © Copyright 2012 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.